Log in
Thyroid UK
91,778 members106,071 posts

Underfunction Thyroid gland - Lola

I've been on Thyroxine (100mcg or 75mcg) for the past 25 years. Suffering as well from osteoarthritis, and am in much pain, mainly legs. I have been advised to stop taking Thyroxine by my Kinesiologist, and that the pains will stop. I am worried to follow this advice, as the GPs say I should not do that. What could happen if I stop?. Please advise. Thanks

5 Replies
oldestnewest

Once hypothyroid and on levothyroxine (or any other thyroid hormone replacements) it is for life. It can be fatal if we stop taking it. That's the reason we pay for no other prescriptions for any other illnesses in the UK>

I suggest you get a brand new blood test and if you can afford it a Private One which will do all of the ones you need. However, if money is tight the GP should do some and you may be able to get Free T4 and Free T3 (once should be enough so that you know how you are converting levothyroxine.

Levothyroxine is T4. T4 is inactive and has to convert to T3. T3 is the only active thyroid hormone used by the receptor cells.

Ask GP to Test, TSH, T4, T3, Free T4, Free T3 and antibodies (if you've note had antibodies tested before. B12, Vit D, iron, ferritin and folate.

The lab or GP may not do all of the thyroid hormones but he should do all of the Vitamins/minerals.

The test should be at the very earliest, fasting (you can drink water) and allow a gap of 24 hours between your last dose of levothyroxine and the test and take it afterwards. This helps give the highest TSH as that's all doctors appear to take notice of.

Get a print-out of the results with the ranges. Ranges are very important as labs differ in their machines and the ranges differ. It makes it easier for members to comment.

thyroiduk.org.uk/tuk/about_...

Tick off the symptoms you have and tell GP that you've taken advice from the NHS Choices for information and advice and show him how many symptoms you have. You should have none if there's sufficient T3 in your receptor cells. We have billions.

1 like
Reply

Lola2003 - so you stop the Levothyroxine and the pains will go away, according to your Kinesiologist. So what does your Kinesiologist suggest you do when the debilitating symptoms of untreated Hypothyroidism appear? Do you ignore them? Do you wait until you go into myxodeama coma?

My opinion of your Kinesiologist is that he/she is quite dangerous.

Why not post your latest thyroid test results, along with Vit D, B12, folate, ferritin, and maybe a full blood count, iron panel and Haemoglobin result. I think you will get far more sensible suggestions from members here.

6 likes
Reply

I seem to recall that Kinesiology is a 7 th sense .i.e of knowing where your limbs are in space . But that was fifty years ago .Oh hum.

Reply

My mum uses kinesiology. (Have to say as a family we're not happy that she relies on it so much) however because of her I do have an understanding of it.

What brand of thyroxine are you on? Did the kinesiologist test you with your actual tablets?

I would certainly not follow his advice to stop thyroxine but I would try a different brand. Some people like myself react badly to particular brands. Everyone is different but both mum and myself are best with actavis brand.

Reply

I'm on Actavis as well. But the 25mcg Levothyroxine is from Wockhardt

Reply

You may also like...